MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Catalog Number 302661
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic technical support (ts) reviewed the customer worklists and noted no hardware or reagent preparation issues.Hologic determined the most likely cause of the discrepant result is potential sample mishandling or low target sample.Hologic performed a risk assessment and noted no product impact.Hologic has not been informed of any adverse patient outcomes related to this issue.
 
Event or Problem Description
On (b)(6) 2025, customer reported a discrepant result using aptima combo 2 (ac2) assay master lot 921141 on panther plus instrument.On (b)(6) 2025, sample sid (b)(6) was tested using ac2 (b)(4) on panther plus instrument serial number (b)(6) and returned a ct positive / gc positive result.Hologic technical support informed the customer that per aptima combo 2 assay package insert, the first valid result for each analyte is the result that should be reported.Customer noted they were aware, but per their laboratory protocol, they are required to retest dual positive samples with rlu < 1900.On (b)(6) 2025, the same sample sid (b)(6) was retested using ac2 (b)(4) on panther plus instrument serial number (b)(6) and returned a ct negative / gc negative result.Customer reported out the ct negative / gc negative result to the physician/patient.Customer was not aware of any patient treatment.Hologic has not learned of any adverse patient outcomes due to this event.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
geovan rich
10210 genetic center drive
san diego, CA 92121
MDR Report Key22845763
Report Number2024800-2025-00056
Device Sequence Number18537009
Product Code LSL
UDI-Device Identifier15420045505711
UDI-Public15420045505711
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number302661
Device Lot Number921141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2025
Initial Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown